Alert archive / Florida / Special Weather Statements in 2008

Special Weather Statement, NWS Miami, FL

April 6, 2008Glades County, Hendry County, Florida

NWS Miami, FL issued this special weather statement at Apr 6, 2008, 12:30 AM EDT for Glades County, Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2008, 12:30 AM EDT (04:30 UTC)
Expired
Apr 6, 2008, 1:00 AM EDT
In force
30 min
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060430
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 AM EDT SUN APR 6 2008

FLZ063-066-069-070-060500-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1230 AM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF GLADES...HENDRY... 
AND COLLIER COUNTIES...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE
INDIAN TO 6 MILES NORTH OF NAPLES...MOVING EAST AT 24 MPH.

THESE STORMS WILL AFFECT...

QUAIL CREEK ESTATES...
BRIGHTON SEMINOLE INDIAN...
EAST NAPLES...
FELDA...
BIG CORKSCREW ISLAND...
GOLDEN GATE ESTATES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
      2664 8157 2718 8113 2719 8090 2714 8087
      2707 8094 2704 8093 2705 8097 2698 8107
      2692 8107 2693 8110 2689 8111 2683 8106
      2681 8094 2611 8146 2611 8181 2629 8184
TIME...MOT...LOC 0429Z 277DEG 21KT 2710 8109 2622 8181

$$

70/DD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 8:55 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 5, 8:55 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
855 PM EDT SAT APR 5 2008

.UPDATE...THE CURRENT MIMIC TOTAL PRECIP WATER LOOP SHOWS PWS
INCREASING AS EXPECTED OVER SOUTH FLORIDA AND THE SOUTHEAST GOMEX
IN ADVANCE OF THE LINE OF CONVECTION. RECENT TRENDS IN LIGHTNING
DATA SHOWS A LARGE DECREASE IN STRIKES OVER THE NORTHERN PART
MOVING INTO TAMPA BAY AND AN INCREASE OVER THE SOUTHERN LEG OVER
THE FAR GOMEX WATERS. BELIEVE THIS TREND WILL CONTINUE AND MOST OF
THE LIGHTNING WILL STAY OVER THE GULF. THE LINE OF SHOWERS WILL
REACH THE NORTHWEST AREAS WEST OF THE LAKE AROUND MIDNIGHT AND
WONT PENETRATE TOO FAR SOUTHEAST. SOME SHOWER ACTIVITY MAY DEVELOP
OVER THE STRAITS AND OVER THE INLAND AREAS SOUTH OF THE LAKE AND
WILL MOVE NORTH. THE MAIN CONVECTIVE ACTIVITY WILL START IN THE MID
SUNDAY MORNING HOURS. ONLY SLIGHT CHANCES WERE MADE TO THE FORECAST
MAINLY WITH KEEPING THE EAST COASTAL AREAS PRECIP FREE UNTIL MIDNIGHT.

.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS S FL
FOR THE REMAINDER OF THE EVENING... HOWEVER MOISTURE WILL INCREASE
TONIGHT. A LINE OF CONVECTION MOVING ACROSS THE GOMEX IS EXPECTED
TO MOVE INTO THE APF AREA AROUND MIDNIGHT... IF IT HOLDS TOGETHER...
THIS MAY SPREAD SHRA INTO THE WEST COAST, BUT ATTM DO NOT EXPECT
THE LINE TO BE TOO ROBUST AND MOVE ACROSS THE PENINSULA, AND EVEN
OPTED TO LEAVE OUT TS MENTION UNTIL MORNING FOR APF. SHRA AND TS
WILL INCREASE AREA WIDE DURING SUNDAY MORNING AND VCTS HAVE BEEN
ADDED. WIND DIRECTION WILL STAY MOSTLY SE DURING SUN ALONG THE
EAST BUT START SE AT APF AND GO SW BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 254 PM EDT SAT APR 5 2008/

DISCUSSION...
LATEST WATER VAPOR AND VISIBLE SATELLITE IMAGERY SHOW A WELL
DEFINED UPPER TROUGH AXIS FROM THE MISSISSIPPI RIVER VALLEY SOUTH
INTO THE NORTHERN GULF OF MEXICO...WHERE A SOLID SQUALL LINE HAS
DEVELOPED TODAY. LOCALLY...SOUTH FLORIDA IS STILL BEING INFLUENCED
SOME BY THE LOW-MID LEVEL RIDGE AXIS NOSING IN FROM OUR EAST,
WHICH HAS LIKELY LIMITED CONVECTIVE COVERAGE SO FAR TODAY.
NEVERTHELESS, VISIBLE IMAGERY SHOWS A CONVERGENCE LINE FROM
WESTERN GLADES COUNTY SOUTH THROUGH CENTRAL COLLIER COUNTY WITH A
FEW SHOWERS TRYING TO DEVELOP ALONG IT. WILL TAILOR CHANCE POPS TO
SUIT A SCENARIO OF CONTINUED SCATTERED DEVELOPMENT ALONG THIS BAND
MOVING NE TOWARDS THE LAKE OKEE. REGION INTO THE EARLY EVENING.

NAM AND GFS DIFFER QUITE A BIT ON POPS FOR TONIGHT...AS THE NAM
RACES THE AFOREMENTIONED SQUALL LINE RIGHT UP TO THE WEST COAST
BEFORE WEAKENING JUST AFTER 00Z...WHILE THE GFS SPLITS THE LINE
AND LINGERS THE SOUTHERN PIECE OVER THE NE GULF INSTEAD, THUS
HAVING LOWER POPS. MODEL GUIDANCE CONSTANTLY HAS DIFFICULTY
HANDLING THESE SITUATIONS, BUT WITH TROUGH AXIS LIFTING NE UP THE
ATLANTIC COAST THINK THAT THE LINE WILL BREAK UP AS IT APPROACHES,
BUT WITH UPPER LEVEL ENERGY AND MOISTURE TRANSPORT IN PLACE, THINK
SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM IS POSSIBLE
OVERNIGHT...BUT WILL LEAN TOWARDS LOWER POPS.

WHILE THE SURFACE COLD FRONT LAGS OVER NORTH FL SUNDAY, BOTH THE
NAM AND GFS AGREE THAT A PRE-FRONTAL TROUGH OR OUTFLOW BOUNDARY
FROM THE SQUALL LINE WILL STALL IN VICINITY OF LAKE OKEE. SUNDAY
MORNING AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THROUGHOUT THE DAY...WITH THE NAM TAKING THINGS OFF FIRST THING IN
THE MORNING. SOUTH OF THE BOUNDARY...SSW SFC FLOW WILL FINALLY
DEVELOP AND SOME SUN SHOULD OCCUR IN THE MORNING...AND IN TURN
DEVELOP DECENT INSTABILITY ACROSS THE SOUTHERN HALF OF THE
CWA...WITH UPWARD MOTION INCREASING REGION-WIDE AS A SHORTWAVE
MOVES ACROSS CENTRAL FL. THUS EXPECT FAIRLY WIDESPREAD
THUNDERSTORMS TO DEVELOP ALONG THE SW COASTAL CONVERGENCE AND MOVE
NE TOWARDS AND THROUGH THE EAST COAST METRO AREAS DURING THE DAY
GIVEN SW FLOW IN THE MID-LEVELS. PWATS CLIMB TO 1.75 INCHES SO
HEAVY RAIN IS LIKELY WITH ANY STORM...AND WITH THE DEEP-LAYERED
UNIDIRECTIONAL FLOW MAY HAVE TO WORRY ABOUT TRAINING OF
CELLS/BACKBUILDING IN SOME AREAS. CONVERGENCE WILL ALSO BE
ENHANCED ALONG THE EAST COAST METRO AREAS AS MODELS DEVELOP A WEAK
SEA BREEZE. OVERALL SITUATION DOES NOT FAVOR MORE THAN PULSE
SEVERE STORMS GIVEN WEAK MID-LEVEL LAPSE RATES AND OVERALL LACK OF
SIGNIFICANT WIND SHEAR...BUT ANY STORM CROSSING THE EAST COAST SEA
BREEZE WOULD NEED TO BE WATCHED DESPITE WEAK LOW-LEVEL FLOW.

SEVERAL IMPULSES MAY WORK PARALLEL TO THE COLD FRONT OR WHATS LEFT
OF IT AS IT SETTLES SLOWLY SOUTH INTO THE REGION SUNDAY
NIGHT/MONDAY. BOUNDARY WILL BE PARALLEL TO STEERING FLOW AT THIS
POINT...WITH WSW FLOW SOUTH OF IT AND NOT MUCH CONVERGENCE. STILL
EXPECT MID-LEVEL ENERGY MOVING JUST NORTH OF THE REGION WOULD BE
ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS PERIOD ONCE AGAIN.

MODELS TRY TO DEVELOP A WEAK SFC LOW OFF THE CAROLINA COAST AND
DRAG THE FRONT THROUGH FINALLY MONDAY EVENING AS THE UPPER TROUGH
AXIS PASSES THROUGH. INSTABILITY LINGERS HOWEVER DESPITE
DEVELOPING NE FLOW TUESDAY AND WEDNESDAY, SO SCATTERED STORMS
COULD STILL OCCUR BUT MAINLY WESTERN AREAS. BY WEDNESDAY, HOWEVER
..MID-LEVEL RIDGING BEGINS TO BUILD OVERHEAD WHICH COULD LIMIT
CONVECTIVE POTENTIAL.

AVIATION...
VFR CONDS WILL CONTINUE ACROSS MOST OF THE ERN TERMINALS THROUGH AT
LEAST 06Z TONIGHT. HOWEVER...CLOUDS AND PRECIP SHOULD START
INCREASING AFTER 06Z, ESPECIALLY SUN MORNING AND AFTERNOON. DEEP
MODERATE SE-S FLOW WILL KEEP ANY SHWR/TSTM THAT DEVELOP THIS
AFTERNOON AND EVENING INLAND AND WEST OF THE ERN TERMINALS. WL
EXPECT A MORE SW RESULTANT (FROM SEA BREEZE AND MEAN FLOW) FLOW WL
KEEP MOST PRECIP ACTIVITY INLAND AND AWAY FROM KAPF THIS
EVENING...HOWEVER WILL NOT RULE OUT THE POSSIBILITY OF A FEW
SHOWERS IN THE VICINITY OF KAPF. SHOWERS AND POSSIBLY TSTMS WILL
DEVELOP OVR GULF OF MEX WATERS AND MOVE NE POSSIBLY AFFECTING KAPF
AFTER 06Z. WL KEEP VCSH/VCTS OVR ALL TERMINALS SUN THROUGH 18Z BUT
THIS MAY HAVE TO BE CHANGED TO TEMPO GROUPS LATER ON IF CONVECTION
BECOMES MORE WIDESPREAD.

MARINE...
WINDS SHOULD DECREASE A BIT SUNDAY AHEAD OF THE COLD FRONT AS THE
PRESSURE GRADIENT WEAKENS SOME. WINDS WILL BECOME SOUTHERLY ACROSS
THE ATLANTIC AND BAY WATERS WITH SSW ELSEWHERE SUNDAY. SW FLOW
DEVELOPS ALL WATERS SUNDAY NIGHT THROUGH MONDAY UNTIL COLD FRONT
PASSES AND WINDS SHIFT NORTHERLY. AFTER TOMORROW, SPEEDS SHOULD
REMAIN 15 KTS OR LESS. GUIDANCE INDICATES A LONG-PERIOD SWELL FROM
THE NORTHEAST POSSIBLE BY LATE WEDNESDAY...BUT GIVEN UNCERTAINTIES
IN SFC LOW DEVELOPMENT OFF THE CAROLINA COAST WILL LEAVE OUT OF
THE FORECAST FOR NOW.

FIRE WEATHER...
NO CONCERNS THIS PERIOD AS LOW-LEVEL MOISTURE REMAINS ABUNDANT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  83  71  85 / 30 70 40 50
FORT LAUDERDALE  74  84  72  85 / 30 70 40 50
MIAMI            75  85  72  86 / 30 60 40 50
NAPLES           72  84  71  84 / 40 50 40 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM UPDATE...18/GR
SHORT TERM/AVIATION UPDATE...04/AT
Hazardous weather outlook, Apr 5, 6:35 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT SAT APR 5 2008

FLZ063-066>075-168-172>174-061000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
635 PM EDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TO MOVE
INTO THE REGION LATER TONIGHT...ESPECIALLY OVER THE NORTHWEST
SECTIONS. THE GREATEST THREAT WITH THE STORMS WILL BE CLOUD OF
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SUNDAY
THROUGH TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON
HOURS. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON,
WITH GUSTY WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING
THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 6, 12:30 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 AM EDT SUN APR 6 2008

FLZ063-066-069-070-060500-
HENDRY FL-GLADES FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1230 AM EDT SUN APR 6 2008

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF GLADES...HENDRY...
AND COLLIER COUNTIES...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE
INDIAN TO 6 MILES NORTH OF NAPLES...MOVING EAST AT 24 MPH.

THESE STORMS WILL AFFECT...

QUAIL CREEK ESTATES...
BRIGHTON SEMINOLE INDIAN...
EAST NAPLES...
FELDA...
BIG CORKSCREW ISLAND...
GOLDEN GATE ESTATES...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 35 TO 45 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8182 2632 8166 2642 8166 2643 8157
      2664 8157 2718 8113 2719 8090 2714 8087
      2707 8094 2704 8093 2705 8097 2698 8107
      2692 8107 2693 8110 2689 8111 2683 8106
      2681 8094 2611 8146 2611 8181 2629 8184
TIME...MOT...LOC 0429Z 277DEG 21KT 2710 8109 2622 8181

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:13 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 12:51 AM EDTSpecial Marine WarningMFL54 min
Apr 6, 1:01 AM EDTSpecial Weather StatementMFLCollier, Glades, Hendry29 min
Apr 6, 1:43 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 1:51 AM EDTSpecial Weather StatementMFLBroward, Collier, Hendry, Monroe, Palm Beach54 min
Apr 6, 2:08 AM EDTAreal Flood AdvisoryMFLCollier, Monroe3 hr
Apr 6, 2:43 AM EDTSpecial Marine WarningMFL62 min
Apr 6, 2:53 AM EDTSpecial Weather StatementMFLBroward, Monroe, Palm Beach52 min
Apr 6, 3:39 AM EDTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe, Palm Beach51 min
Apr 6, 3:51 AM EDTSpecial Marine WarningMFL54 min
Apr 6, 4:10 AM EDTSpecial Marine WarningMFL35 min
Apr 6, 4:21 AM EDTSpecial Weather StatementMFLMiami-Dade24 min
Apr 6, 4:44 AM EDTSpecial Marine WarningMFL61 min
Apr 6, 4:53 AM EDTSpecial Weather StatementMFLMiami-Dade52 min
Apr 6, 5:48 AM EDTSpecial Marine WarningMFL57 min
Apr 6, 6:46 AM EDTSpecial Marine WarningMFL59 min
Apr 6, 7:45 AM EDTSpecial Marine WarningMFL45 min
Apr 6, 3:44 PM EDTMarine Weather StatementMFL4 hr
Apr 6, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Apr 6, 5:25 PM EDTSpecial Weather StatementMFLBroward35 min
Apr 6, 5:46 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach29 min
Apr 6, 5:52 PM EDTTornado WarningMFLBroward20 min
Apr 6, 6:19 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach56 min
Apr 6, 7:17 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Apr 6, 7:37 PM EDTSpecial Weather StatementMFLBroward23 min
Apr 6, 7:49 PM EDTTornado WarningMFLBroward26 min

Nearby

Special Weather Statements in Florida, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.